Radiation Treatment and Potential ED

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pcdave
Regular Member


Date Joined Oct 2006
Total Posts : 444
   Posted 6/17/2007 4:51 AM (GMT -7)   
As most of you probably know, those treated with radiation (and I am one of them) don't usually lose their ability to achieve an erection immediately, assuming that they did not have any ED problems before treatment. There is the potential that some radiation patients will ultimately have to contend with some degree of ED down the road. One of the gentlemen who was treated with proton radiation at the same time as I was, consulted with a doctor at MSK (prior to treatment) and also at the major hospital where we were treated (during treatment). Apparently, there is new thinking that those treated with radiation may benefit from taking a small quanity of Viagra each day (25mg) or another ED pill in order to maintain a healthy sexual function after treatment and perhaps prevent some form of ED ultimately. I have not pursued this personally yet, but intend to do so. It is something that all of those treated with radiation should be aware of and consult with their doctors. Because we are not necessarily immediately burdened with ED like those who elect surgery, we should not be lulled into a "false sense of security" if we are able to maintain normal pre-treatment sexual function after treatment. While we do not have too many members here who were treated with radiation, it would be interesting to get your comments as to whether or not your were advised to consider a daily doseage of Viagra or one of the other ED pills, after treatment, for preventive maintenance purposes.

Dave
68, 29-core biopsy 9/27/06, PSA 7.1, Stage T1c, Gleason 7 (3+4) [less than 20% in one area],  Gleason 6 [less than 5% in two other areas], negative DRE, bone scan and Endorectal MRI. Completed 39 Proton radiation treatments 2/22/07-4/18/07.
First PSA test to be taken 7/07.

Post Edited (pcdave) : 6/17/2007 6:15:39 AM (GMT-6)


Gordy
Veteran Member


Date Joined Jun 2005
Total Posts : 528
   Posted 6/17/2007 8:02 AM (GMT -7)   
Had external beam for 7 weeks during July/Aug 2005 followed 2 weeks later by HDR brachy. Was not advised to take ED meds and have never needed them, to this day.

-Gordy
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 1:21 PM (GMT -7)
There are a total of 2,904,478 posts in 318,759 threads.
View Active Threads


Who's Online
This forum has 158150 registered members. Please welcome our newest member, momem3.
416 Guest(s), 9 Registered Member(s) are currently online.  Details
tennisplayer, Michael_T, Kat1000, spikel, Wotan, TanyainJoburg, Elipon, Poppie, JonnyD80